Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Getting cramps, heartburn, diarrhea and bloating after eating. What is causing this and cure?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9071 Questions
stomach problemsI am 28, 5ft tall, and weigh about 170. Recently I have been having problems with my stomach. Every time I eat or if I.don't eat I get a seriously bad stomach ache. My symptoms are nausea, cramping, heartburn, diarria, upset stomach, bloating, and I'm very uncomfortable. It keeps me up at night and I can't lay any way to make it feel better. I try pepto, antacids anything that I think will help but it doesn't. I'm not sure what to do. I also have an iud that may or may not be time or over it's time to be taken out. I don't know if this could have any affect at all.
Posted Mon, 11 Mar 2013 in Digestion and Bowels
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The digestion problems that you are having are not likely to be related to the IUD that you have. The symptoms might be a result of an irritable bowel syndrome- more prominent with stress and anxiety. Try to do some dietary changes and lifestyle modifications for relief.
1.Some vegetables (cauliflower, broccoli, cabbage, brussels sprouts) and legumes (beans) may worsen bloating and gassiness and should be avoided.
2.Dietary fiber may lessen symptoms.
3.Drink plenty of water, and avoid carbonated drinks such as soda, which may cause gas and discomfort.
4.Eat smaller meals and eat slowly to help reduce cramping and diarrhea.
5.Low fat, high carbohydrate meals such as pasta, rice, and whole-grain breads may help .
Reduce Caffeine,Alcohol,Dairy products,Fatty foods,Artificial sweeteners .
You can use some over the counter drugs like pepto bismol, tums, imodium, entrocalm, etc for symptomatic relief.
Daily exercises along with a low fat diet will help you overcome the problems.
You can consult a gastroenterologist for stronger prescription medicines if over the counter drugs are not helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor